Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 45, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 4, 2003, 2:45 PM CDT for Dallam County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2003, 2:45 PM CDT (19:45 UTC)
- Expired
- Jun 4, 2003, 3:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 151 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 041945 SVRAMA TXC111-042045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT WED JUN 4 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAM COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 345 PM CDT * AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES NORTHEAST OF TEXLINE...OR ABOUT 20 MILES SOUTHWEST OF BOISE CITY...MOVING SOUTH AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... WARE AND TEXLINE LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3648 10249 3649 10304 3610 10303 3611 10237 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:17 AM CDT, 10 hours 28 minutes earlier.
Area forecast discussion, Jun 4, 4:17 AM CDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 417 AM CDT WED JUN 4 2003 CNVTN CONTS TO DVLP TO THE N AND NW OF THE FA THIS MRNG AS A COUPLE OF SHRTWV/S AFFECT THE FA ON NWLY FLOW PTRN. FEEL PRECIP MAY TAPER OFF LTR THIS MRNG OR THIS AFTN...BUT PSBL MCS DVLPMT TNGT AS SHRTWV DROPS SEWD OUT OF CO BTWN 06Z AND 12Z THU. WK CDFNT FCSTD TO PUSH ACRS THE PNHDLS LTR TNGT ADDING TO THE LIFT. SEVERAL OUTFLOW BNDRY/S LOCATED ACRS THE FA FM PREV CNVTN AND ELY UPSLP FLOW FCSTD TO CONT. ALL OF THIS SAID...PLAN ON ISSUING FFA OR FLOOD WATCH FOR THE ENTIRE PNHDLS TDA AND TNGT AS LTST ONE HR FLASH FLOOD GUIDANCES RUNNING ON THE ORDER OF ABT 1.5 INCHES HERE IN AMA TO 2.6 INCHES IN THE NERN SXNS OF THE FA. THIS IS PRBLY LESS NOW WITH THE CNVTN GOING ON ATTM. SEEMS THAT THIS CNVTN NOT ONLY PRODUCING SOME SVR WX...BUT ALSO VERY HVY RNFL AS WELL. CONTD NWLY FLOW PTRN WL RESULT IN MAINLY NOCTURNAL CNVTN OVR THE NEXT COUPLE OF DAYS. APRS THOUGH THAT THIS TREND WL END BY FRI AS UPR LOW OVR SRN CANADA CARVES OUT LGWV TROF ACRS THE NRN RCKYS AND SHRTWV ENERGY CONFINED TO NRN STREAM ACRS THE NRN/CNTRL RCKYS AND NRN/CNTRL PLNS STATES. MAINLY SUBSIDENCE FCSTD ON FRI...SO WENT WITH SLGT CHC POPS. NEXT BEST CHC FOR PRECIP LOOKS LIKE SAT NGT INTO SUN MRNG AS UPR LOW DROPS SSEWD THRU THE RCKYS AND MAIN UPR TROF AND ASSOCD SHRTWV ENERGY AFFECT THE PNHDLS THEN. WENT WITH CHC POPS SAT NGT INTO SUN MRNG. ONCE THE UPR LOW AND LGWV TROF PUSH EWD AWAY FM THE FA BY SUN AFTN AND SUN NGT...UPR RDG FCSTD TO BUILD OVR THE WRN STATES. UPR FLOW TRANSITIONS TO WLY OR EVEN SWLY BY ERY NEXT WK AND IT APRS DRIER BUT WARMER CONDITIONS IN STORE. CDFNT ASSOCD WITH UPR LOW AND LGWV TROF FCSTD TO MOV THRU THE PNHDLS SAT NGT BRINGING COOLER CONDITIONS FOR SUN. FCSTID = 11 AMARILLO 76 58 69 54 / 60 80 40 40 BEAVER 70 55 67 54 / 60 80 40 40 BOISE CITY 74 54 65 51 / 60 80 40 40 BORGER 75 57 68 55 / 60 80 40 40 BOYS RANCH 77 57 68 53 / 60 80 40 40 CANYON 77 59 70 54 / 60 80 40 40 CLARENDON 75 62 71 57 / 60 80 40 40 DALHART 76 55 67 52 / 60 80 40 40 GUYMON 72 55 66 53 / 60 80 40 40 HEREFORD 77 58 72 54 / 60 80 40 40 LIPSCOMB 72 59 68 56 / 60 80 40 40 PAMPA 74 60 69 56 / 60 80 40 40 SHAMROCK 76 64 71 59 / 60 80 40 40 WELLINGTON 77 64 71 60 / 60 80 40 40 .AMA... TX...FLOOD/FLASH FLOOD WATCH TODAY AND TONIGHT TXZ001>020. OK...FLOOD/FLASH FLOOD WATCH TODAY AND TONIGHT OKZ001>003.
Hazardous weather outlook, Jun 4, 1:00 PM CDT, 1 hour 45 minutes before
OKZ001>003-TXZ001>020-051100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED JUN 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. AN APPROACHING COLD FRONT...AND NUMEROUS OUTFLOW BOUNDARIES...WILL HELP FOCUS ACTIVITY ESPECIALLY DURING THE LATE NIGHT HOURS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. DAMAGING WINDS...CONTINUED HEAVY RAINFALL...AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE SLIGHT RISK WILL CONTINUE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE ON FRIDAY AS WELL. AGAIN...DAMAGING WINDS...TORRENTIAL RAINFALL AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. THERE IS THE POTENTIAL FOR THUNDERSTORMS TO PERSIST THROUGH SUNDAY. THESE THUNDERSTORMS WILL HAVE THE POSSIBILITY OF BECOMING SEVERE...AS WELL AS HAVING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...BUT ESPECIALLY LATE THIS AFTERNOON AND OVERNIGHT. SPOTTER ACTIVATION MAY BE NECESSARY EACH DAY THROUGH SUNDAY. FOX
In the hours before
Local storm report, Jun 4, 1:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
157 PM CDT WED JUN 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0117 PM KENTON OK 0.75 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0130 PM BLACK MESA STATE PARK OK 0.75 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.Local storm report, Jun 4, 2:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
241 PM CDT WED JUN 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0117 PM KENTON OK 0.75 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0130 PM BLACK MESA STATE PARK OK 0.75 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0210 PM WHEELESS OK 0.88 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:25 PM CDT | Flash Flood Warning | AMA | Deaf Smith | 2 hr |
| Jun 3, 7:39 PM CDT | Tornado Warning | AMA | Deaf Smith | 36 min |
| Jun 3, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 44 min |
| Jun 3, 8:56 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 64 min |
| Jun 4, 3:18 PM CDT | Tornado Warning | AMA | Dallam | 57 min |
| Jun 4, 4:12 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 63 min |
| Jun 4, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 80 min |
| Jun 4, 6:13 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.